Minimum spanning tree with hop restrictions

Refael Hassin, Asaf Levin

Research output: Contribution to journalArticlepeer-review


Let U = (uij)i, j=1n be a symmetric requirement matrix. Let d = (dij)i, j=1n be a cost metric. A spanning tree T = (V, ET) V = {1, 2, ..., n} is feasible if for every pair of vertices v, w the v-w path in T contains at most uvw edges. We explore the problem of finding a minimum cost feasible spanning tree, when uij ∈ {1, 2, ∞}. We present a polynomial algorithm for the problem when the graph induced by the edges with uij < ∞ is 2-vertex-connected. We also present a polynomial algorithm with bounded performance guarantee for the general case.

Original languageEnglish
Pages (from-to)220-238
Number of pages19
JournalJournal of Algorithms
Issue number1
StatePublished - Aug 2003


  • Approximation algorithm
  • Hop-restriction
  • Minimum spanning tree


Dive into the research topics of 'Minimum spanning tree with hop restrictions'. Together they form a unique fingerprint.

Cite this